# SDR 96ZZZX470

- Difficulty date: December 3, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8991N
- Make and model: Piper PA-32-300
- Aircraft serial: 3240874
- System (JASC): 2437 · DC Indicating System
- Part: Ammeter
- Part number: 834095
- Condition: Shorted
- Location: Alt Amps
- Part time: 4,935 hours
- Component: Stwarner
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 702 - SHORTLY AFTER TAKEOFF FROM THE AIRPORT, THE AMMETER SHORTED CAUSING SMOKE TO FILL THE COCKPIT.  THE PIC WAS ABLE TO RETURN TO AIRPORT SAFELY.
